[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 52.200.130.163. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Observation
September 2017

Nivolumab Therapy for Treatment-Related Vitiligo in a Patient With Relapsed Metastatic Melanoma

Author Affiliations
  • 1Department of Skin Oncology/Dermatology, Saitama Medical University International Medical Center, Saitama, Japan
  • 2Department of Neuro-Oncology/Neurosurgery, Saitama Medical University International Medical Center, Saitama, Japan
JAMA Dermatol. 2017;153(9):942-944. doi:10.1001/jamadermatol.2017.1679

Treatment-related vitiligo is sometimes observed in patients with melanoma1 and is associated with a good clinical response to anti–PD-1 (programmed cell death 1 protein) antibodies.2-4 Although cellular and humoral immune responses may be key factors for vitiligo occurrence, data on reduced immune responses in association with vitiligo repigmentation are lacking in patients with melanoma. We report a rare case of metastatic melanoma with a complete response and simultaneous vitiligo during nivolumab therapy. To our knowledge, vitiligo repigmentation developing in association with tumor relapse has not been reported previously.

×